MAUDE Adverse Event Report: AVANOS MEDICAL INC. ENTERAL ACCESS DILATION SYSTEM; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. ENTERAL ACCESS DILATION SYSTEM; DH EF PERC PLACEMENT PRODUCTS
Model Number 98703
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Bowel Perforation (2668)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 26-sep-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
An fda user facility report # (b)(4) was received and the following information was provided: the patient was in ir (interventional radiology) for a gj peg tube placement.During placement, md did not encounter any unusual circumstances other than a slight "catch" of the dilator as peel away sheath was separating from the device.Post procedure, the patient complained of abdominal pain.Ct scan of the abdomen revealed bowel perforation and retained foreign object.Patient was sent to operating room and foreign object was removed and discovered to be a part of the device that was not supposed to separate from product.Original intended procedure: gj tube placement.Additional information received 17-sep-2019 stating the patient was discharged from the user facility on (b)(6) 2019.There were not further issues.
 
Event or Problem Description
Additional information received 09-oct-2019 stated it was the sheath that surrounds the introducer/dilator that separated from the device.It was not noticed if the piece came off the device when the user withdrew the dilator.The piece that came off the introducer/dilator perforated the bowel.The piece that was in the patient¿s abdomen as a "foreign object" was the device that came off the introducer/dilator.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation, the retained introducer will be held by the user facility.All information reasonably known as of 30-oct-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ENTERAL ACCESS DILATION SYSTEM
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9126463
Report Number9611594-2019-00181
Device Sequence Number2528519
Product Code KGC
UDI-Device Identifier10680651987034
UDI-Public10680651987034
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number98703
Device Catalogue Number109870301
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date11/04/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight76